Alert archive / California / Wind Advisories in 2008
Wind Advisory 17, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 20, 2008, 5:27 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 5:27 PM PDT (00:27 UTC)
- Expired
- May 20, 2008, 9:41 PM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 210027 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 527 PM PDT TUE MAY 20 2008 CAZ018-019-210600- /O.NEW.KSTO.WI.Y.0017.080521T0027Z-080521T0600Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 527 PM PDT TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE TO 15 TO 25 MPH BY MIDNIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SG
2 follow-up statements
000 WWUS76 KSTO 210105 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 605 PM PDT TUE MAY 20 2008 CAZ015>017-210600- /O.EXA.KSTO.WI.Y.0017.000000T0000Z-080521T0600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY- 605 PM PDT TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH WILL CONTINUE THIS EVENING. WINDS WILL DECREASE TO 15 TO 25 MPH OVERNIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ018-019-210600- /O.CON.KSTO.WI.Y.0017.000000T0000Z-080521T0600Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 605 PM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE TO 15 TO 25 MPH BY MIDNIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SG
000 WWUS76 KSTO 210441 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 941 PM PDT TUE MAY 20 2008 CAZ015>019-210545- /O.CAN.KSTO.WI.Y.0017.000000T0000Z-080521T0600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 941 PM PDT TUE MAY 20 2008 ...WIND ADVISORY IS CANCELLED... WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND THUS THE WIND ADVISORY HAS BEEN CANCELLED. WIND IS EXPECTED TO INCREASE AGAIN WEDNESDAY AND ADDITIONAL WIND ADVISORIES MAY BE NEEDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 20, 3:00 PM PDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 20, 3:00 PM PDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT TUE MAY 20 2008 .DISCUSSION... SFO-RNO GRADIENT UP TO 10 MB THIS AFTERNOON WITH GOOD ONSHORE FLOW BRINGING THE DELTA BREEZE INTO THE VALLEY. THE MARINE LAYER HAS MIXED OUT SOME THIS AFTERNOON BEHIND THE FRONT. TEMPERATURES AROUND 8 TO 18 DEGREES COOLER THIS AFTERNOON COMPARED TO YESTERDAY DUE TO THE ONSHORE FLOW AND A COOLER AIR MASS WITH THE TROUGH AND ASSOCIATED COLD FRONT MOVING THROUGH TODAY. THE SHORTWAVE MOVING INTO THE AREA THIS AFTERNOON AND INTO TONIGHT WILL BRING SOME INSTABILITY FOR ISOLATED SHOWERS AND THUNDERSTORMS TO THE HIGHER TERRAIN. AN ISOLATED THUNDERSTORM HAS DEVELOPED OVER SHASTA COUNTY AROUND 3 PM THIS AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE SHASTA COUNTY MOUNTAINS AND WESTERN PLUMAS COUNTY AND THE NORTHERN SIERRA THIS EVENING AS THE SHORT WAVE MOVES THROUGH. THE ONSHORE FLOW WILL TURN NORTHERLY BEHIND THE TROUGH TONIGHT. THE MFR-RDD GRADIENT INCREASES DURING THE DAY TOMORROW WITH THE MFR-RDD GRADIENT EXPECTED TO BE ABOUT 10MB AND THE MFR-SAC ABOUT 14 MB AT 5 PM TOMORROW AFTERNOON. THE JET NOSES INTO THE AREA TOMORROW AFTERNOON BUT MOVES OVER NORTHERN CALIFORNIA WITH 250 MB WINDS AT ABOUT 140 KTS ON THURSDAY. 700MB WINDS 40 TO 50 KTS WEDNESDAY MORNING AND UP TO 50 TO 60 KNOTS THURSDAY MORNING INDICATING GOOD UPPER LEVEL SUPPORT. THE SURFACE GRADIENT AND UPPER LEVEL SUPPORT WILL BRING GUSTY NORTHERLY WINDS ACROSS THE AREA TOMORROW INTO FRIDAY. HELD OFF ON A WINDS ADVISORY FOR NOW BUT EXPECT THE STRONGEST WINDS WEDNESDAY NIGHT AND THURSDAY SO WILL MONITOR. THE TROUGH FORMS A CLOSED LOW OVER UTAH LATE WEDNESDAY INTO EARLY THURSDAY. THE MODEL THEN SHOWS THIS LOW RETROGRADING BACK INTO CALIFORNIA THURSDAY INTO FRIDAY. THIS WILL BRING NEAR TO BELOW NORMAL TEMPERATURES WEDNESDAY THROUGH FRIDAY. THE CLOSED LOW OVER THE AREA MAY BRING SOME INSTABILITY OVER THE AREA FRIDAY FOR A SLIGHT THREAT OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. ALTHOUGH THE MODEL SOLUTIONS VARY WITH THIS LOW SO OUR CONFIDENCE IS NOT REAL HIGH FOR FRIDAY SO KEPT POPS BELOW 15 PERCENT FOR FRIDAY AT THIS TIME. HSO .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)...BROAD TROUGH OF LOW PRESSURE WILL REMAIN OVER THE WEST...WITH A SERIES OF WAVES ROTATING AROUND THE UPPER LEVEL LOW. AS A RESULT...NORTHERN CALIFORNIA WILL REMAIN UNDER THE BACK SIDE OF THE TROUGH...WITH A COUPLE OF THESE WAVES MOVING ACROSS THE REGION SATURDAY AND SUNDAY. THERE APPEARS TO BE ENOUGH INSTABILITY AND MOISTURE OVER THE SURROUNDING MOUNTAINS EACH DAY FOR AT LEAST A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS. TEMPERATURES WILL ALSO REMAIN BELOW NORMAL THROUGH THE WEEKEND. THE EXTENDED MODELS ARE TRYING TO LIFT THIS TROUGH OUT OF THE REGION EARLY NEXT WEEK...BUT IT APPEARS ANOTHER ONE WILL TAKE ITS PLACE. THEREFORE...WILL WARM TEMPERATURES SLIGHTLY EARLY NEXT WEEK...WITH DRY CONDITIONS PREVAILING. PALMER && .AVIATION...THE TAIL END OF THE COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN CALIFORNIA THIS AFTERNOON AND EVENING...BRINGING GUSTY SOUTHWEST WINDS ACROSS THE REGION. THE STRONGEST WINDS CONTINUE TO BE NEAR THE CARQUINEZ STRAIT AND OVER THE RIDGES TOPS...WITH SUSTAINED WINDS OF 20-30KTS AND GUSTS TO AROUND 35KTS EXPECTED TO CONTINUE THROUGH THE EVENING. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT. THESE NORTH WINDS WILL INCREASE AND SPREAD DOWN THE VALLEY TONIGHT AND WEDNESDAY...WITH GUSTY CONDITIONS DEVELOPING ACROSS THE REGION. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE NORTHERN MOUNTAINS AND SIERRA AS A SECONDARY VORT MOVES INTO THE REGION...WITH LOCAL MVFR CONDITIONS POSSIBLE IN THESE SHOWERS. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 20, 3:30 PM PDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PDT TUE MAY 20 2008 CAZ013>019-063-064-066>069-211400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 330 PM PDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY AN UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTHWARD INTO NORTHERN CALIFORNIA LATER TODAY RESULTING IN ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN MOUNTAINS THIS AFTERNOON...AND DOWN THE NORTHERN SIERRA NEVADA OVERNIGHT TONIGHT. GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE REGION FOLLOWING THE COLD FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NORTHERLY WINDS ARE EXPECTED TO INCREASE OVER THE AREA ON WEDNESDAY WITH GUSTY WINDS CONTINUING THROUGH FRIDAY. A THREAT OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE WEEKEND AS THE TROUGH BECOMES AN UPPER LOW AND RETROGRADES BACK OVER CALIFORNIA. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO HSO
In the hours before
Special weather statement, May 20, 3:55 PM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 355 PM PDT TUE MAY 20 2008 CAZ013>019-063-064-066>069-211200- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 355 PM PDT TUE MAY 20 2008 ...GUSTY NORTHERLY WINDS ARE EXPECTED OVER INTERIOR NORTHERN CALIFORNIA WEDNESDAY THROUGH FRIDAY... AN UPPER LEVEL TROUGH WILL MOVE TO THE EAST OF THE AREA TONIGHT BRINGING NORTH WINDS ALONG THE BACK SIDE. A NORTHERLY SURFACE PRESSURE GRADIENT WILL INCREASE ON WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS INTO OREGON. A 140 KT JET WILL MOVE OVER THE AREA WEDNESDAY NIGHT INTO THURSDAY. THE NORTHERLY SURFACE PRESSURE GRADIENT AND UPPER LEVEL SUPPORT WILL BRING GUSTY NORTHERLY WINDS OVER INTERIOR NORTHERN CALIFORNIA WEDNESDAY THROUGH FRIDAY. NORTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY. THE WINDS ARE EXPECTED TO WEAKEN DURING THE DAY ON FRIDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY AT HIGHER SPEEDS. CONTINUE TO MONITOR THE LATEST WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE SACRAMENTO REGARDING THIS SITUATION. HSO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:48 AM PDT | Wind Advisory | STO | 37 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.